Couldn't find what you looking for?

TRY OUR SEARCH!

Hello! My doctor prescribed Ibuprofen tablets for treatment of my osteoarthritis. At first I thought he made a mistake since I heard ibuprofen was usually used for relief of mild pain. The problem is I have stomach pain after taking this medicine and I heard ibuprofen has almost no side effects. Could stomach pain be caused by taking ibuprofen?

Loading...

Hi, 

I have osteoarthritis of the hip and relied on ibuprofen on a daily basis as well, for a long time. Then, I started getting heart palpitations and started wondering whether the ibuprofen could be to blame. I had no idea that ibuprofen could cause so many side effects until I started looking more deeply. It's really scary when you realize, and I don't consider ibuprofen to be among the best pain killers for me personally at all anymore, even though I initially had no problems with it. Needless to say, I said goodbye to ibuprofen and am now using aspirin for pain relief and looking into corticosteroid injections. 

I don't remember if ibuprofen causes stomach pain as well, but I wouldn't be surprised. Look it up and talk to your doctor, I say. 

Reply

Loading...

Hi! Ibuprofen is usually used to treat mild to moderate pain but it can also be used for treatment of signs of arthritis. Although Ibuprofen has the lowest incidence of gastrointestinal adverse reactions they are still possible. Gastrointestinal adverse reactions could be nausea, abdominal pain or cramps, vomiting, epigastric pain and constipation. I don’t think Ibuprofen, as all non-steroid anti-inflammation drugs, can increase the risk of serious gastrointestinal events such as bleeding or ulceration but the best is to consult your doctor about it.
Reply

Loading...

Yes, I have severe pain after taking it for a few days, and that's not unusual. Though some people seem to be able to take it like candy, others have a problem with stomach pain and even bleeding.

Reply

Loading...

Yes Iburprofen is an Anti inflammatory and is know to cause stomach ulcers with long term use. Stop taking and see your doctor as it would advise in the leaflet that comes with them. I am undergoing investigation of stomach ulcers i also get pain when i have taken them and often get migraine and cluster headaches so i have taken them quite often. Definately see your doctor.
Reply

Loading...

I have noticed that ibuprofen gives me a terrible stomach ache, I was told to take them after food to reduce the risk of stomach ache, I tried this and it seemed to work but only if I have a substantial meal, a sandwich or snack is not enough to prevent the pains. I have also noticed the same with tramadol and strong co codamol. I took 2 co codamol last week for a headache and hadnt eaten, within an hour i was in agony with stomach ache, i quickly got myself a meal and a large glass of water and within 10 minutes the pain was gone and I was fine! The only pain killer I seem to be able to take with no reaction without food is paracetamol. I try not to take pain killers anymore, I'd rather suffer a headache than be crippled with my stomach. I find that tramadol also makes me itchy all over for at least 24 hours afterwards which is very uncomfortable and keeps me awake at night. I trouble with migranes and cluster headaches and about a year ago I had an episode of sciatica, so I've tried quite a few different pain killers, but as I've said....I'd rather not bother with any of them!
Reply

Loading...

It is possible that ibuprofen can cause stomach pain. I have stomach pain also and i read online that anti-inflammatories (ibuprofen, aspirin, etc.) can cause stomach pain. I forget why but if you just type in "causes of abdominal pain" in google it'll give you many things that cause it and treatments for your pain. One thing that always works for the pain is apple cidar vinegar. It might not taste amazing, but it relieves the pain. Put a tablespoon or more of apple cidar vinegar (depending on amount of pain) and put it in a glass of water and drink it. Its a very simple process and it works very well!
Reply

Loading...

Ibuprophen also causes me pain in the diaphram area even when taken with a meal but I found that if I use the GEL CAPS instead of the tablets the pain is not as bad.

Reply

Loading...

I will get stomach pain if I take it without food. If I eat right before I have no problems. I never give it to my kids without food either. Tylenol seems to be ok on an empty stomach.
Reply

Loading...

ABSOLUTELY ibuprophen/motrin ALSO naproixin/alieve ET AL will all reduce your stomach's protective lining of mucous. DO NOT assume that just because SOME people get away with it for a week/month or even years with little or no ill effect. (for example I have bone spurs my spine, unfortunately along with the genetics for my skeletal system I also inherited a predisposition for ulcers in my stomache and duodenum. THE BLEEDING EVENT from NSAIDS are often sudden (no warning) and FATAL. SO if you take aspirin, ibprophen or naproxen sodium, you MUST be vigilent to your own body's warning signs. Sharp pain or diffuse stomache pain about 1-2 hours after taking any of these meds, followed by 6 to 12 hours of loose stools (see Jack Nicholson's quote : "Never trust a fart !") can mean your body is saying HEY ! don't DO THAT !

Further bad news - acetominphen aka Tylenol is a risky alternative for those seeking long term pain relief. YOU MUST get periodic blood tests to detect liver damage as early as possible.

Sorry to disagree so vehemently with all proponents - but please be careful dismissing the difficulty of others with these meds. Your John Wayne gut may not be as common as you assume.

Reply

Loading...

White Willow Bark is a very good alternative for pain relief. It is a form of salicin (aspirin) but is very less irritating to the lining of the stomach. Research it online and prove it to yourself. The best part is that it is natural and cheap.

 

Reply

Loading...

I was having swelling and pain in uppet left chest. Doctor prescribed methacarbamol, ranitidine, and ibuprofen. After taking medicines for three days I am having severe stomach pain which is unbearable. I was just crying due to pain. I again visited doctor and he told to discontinue ibuprufen. But still I am having pain. Please help me if any one have any idea
Reply

Loading...


I also get periodic pain and swelling in upper left abdomen....mostly after I have taken ibuprofen....this has been going on for years....undiognosed
Reply

Loading...


The quickest way to get rid of stomach pain is take 1 T of Bragg (healthh ffood store) vinegar in 4 oz of water...Do not chase with anything....Relief in minutes...My stomach is sooo sensitive...Cannot take antibiotic...This wworks with antibiotics also....I have given this to many people and it positively works.....
Reply

Loading...


I have found that if I use the gel form of ibuprofen that it does not cause as much discomfort to my stomach. My major problem with Ibuprofen reliefis that is causes loose stool or diarrhea. Does anyone else have this problem?
Reply

Loading...